The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Testicular Atrophy

Mar 31, 2012

2 mths after i started Truvada and Isentress my testosterone dropped out to 48 from the 600 range and I became completely impotent. They did an MRI to check my Pituitary glad and all was well. I am starting my 3rd mth of treatment, the Doctor placed me on testosterone shots of 100 mg 2x's a mth. I have only taken one shot, but a few weeks before i started taking the shots i noticed my testicles were kinda sore. The soreness has increased and i have noticed my testicles are shrinking. Can my treatment cause Testicular Atrophy? I'm worried, what can i do?

Response from Dr. Young

Hello and thanks for posting.

Low testosterone levels are quite common among men living with HIV. I generally don't associate this with the use of HIV medications, so your story is unusual.

It would seem like you have had an appropriate evaluation for underlying causes and the treatment is reasonable.

Testosterone replacement (or anabolic steroids as well) can cause atrophy (shrinkage) of the testicles. While concerning for cosmetic reasons, there's no significant medical consequence.

At a minimum, I'd let your healthcare provider know about your symptoms.

Be well, BY

Kidney function on Truvada
Identifying HIV-related versus mundane abdominal fat

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint